Alert archive / Alabama / Wind Advisories in 2016

Wind Advisory 7, NWS Huntsville, AL

December 28, 20164 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Dec 28, 2016, 3:05 PM CST for 4 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Dec 29, 2016, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2016, 3:05 PM CST (21:05 UTC)
In effect from
Dec 29, 2016, 12:00 PM CST
Expired
Dec 29, 2016, 9:00 PM CST
In force
9 hr
Issued by
NWS Huntsville, AL

Counties DeKalb County, AL, Jackson County, AL, Madison County, AL, Marshall County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 17 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2177 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS74 KHUN 282105
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CST WED DEC 28 2016

...WIND ADVISORY IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

.NORTHWEST WINDS IN THE WAKE OF A STRONG COLD FRONT WILL INCREASE
RAPIDLY BEFORE SUNRISE THURSDAY. SUSTAINED WIND SPEEDS IN ELEVATED
TERRAIN ABOVE 1000 FEET WILL BE AROUND 25 MPH ON THURSDAY AND
THURSDAY EVENING, ALONG WITH GUSTS IN THE 35 TO 40 MPH RANGE. WINDS
WILL BEGIN TO SLOWLY SUBSIDE DURING THE EARLY MORNING HOURS ON
FRIDAY.

ALZ006-008>010-TNZ076-096-097-291030-
/O.NEW.KHUN.WI.Y.0007.161229T0900Z-161230T0600Z/
MADISON-MARSHALL-JACKSON-DE KALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...ALBERTVILLE...BOAZ...
GUNTERSVILLE...ARAB...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
LYNCHBURG...FAYETTEVILLE...WINCHESTER...SEWANEE...DECHERD...
ESTILL SPRINGS...COWAN
305 PM CST WED DEC 28 2016

...WIND ADVISORY IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT.

* TIMING AND AREAS AFFECTED...HIGHER TERRAIN OF MADISON, MARSHALL,
  JACKSON AND DEKALB COUNTIES IN ALABAMA AS WELL AS LINCOLN, MOORE,
  AND FRANKLIN COUNTIES IN TENNESSEE FROM 3 AM THURSDAY TO MIDNIGHT
  THURSDAY NIGHT.

* WINDS...NORTHWEST WINDS SUSTAINED AROUND 25 MPH, WITH GUSTS OF 35
  TO 40 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE WILL BLOW AROUND UNSECURED LAWN
  ITEMS, AND MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25
MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

70/DD
4 follow-up statements
145 
WWUS74 KHUN 290430
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1030 PM CST WED DEC 28 2016

...WIND ADVISORY IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

ALZ006-008>010-TNZ076-096-097-291200-
/O.CON.KHUN.WI.Y.0007.161229T0900Z-161230T0600Z/
MADISON-MARSHALL-JACKSON-DE KALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...ALBERTVILLE...BOAZ...
GUNTERSVILLE...ARAB...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
LYNCHBURG...FAYETTEVILLE...WINCHESTER...SEWANEE...DECHERD...
ESTILL SPRINGS...COWAN
1030 PM CST WED DEC 28 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

* TIMING AND AREAS AFFECTED...HIGHER TERRAIN OF MADISON...
  MARSHALL... JACKSON AND DEKALB COUNTIES IN ALABAMA AS WELL AS
  LINCOLN... MOORE...AND FRANKLIN COUNTIES IN TENNESSEE FROM 3 AM
  THURSDAY TO MIDNIGHT THURSDAY NIGHT.

* WINDS...NORTHWEST WINDS SUSTAINED AROUND 20 TO 25 MPH... WITH
  GUSTS OF 35 TO 40 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE WILL BLOW AROUND UNSECURED LAWN
  ITEMS...AND MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
954 
WWUS74 KHUN 290754
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
154 AM CST THU DEC 29 2016

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

.WINDY CONDITIONS ARE STILL EXPECTED TO DEVELOP LATER TODAY FOLLOWING
THE PASSAGE OF A COLD FRONT THIS MORNING. NORTHWEST WINDS WILL
INCREASE INTO THE 20 TO 25 MPH RANGE WITH GUSTS AROUND 35 TO 40 MPH
AT TIMES...MAINLY IN THE HIGHER ELEVATIONS OF SOUTHERN MIDDLE
TENNESSEE INTO NORTH CENTRAL AND NORTHEAST ALABAMA. WIND SPEEDS WILL
THEN BEGIN TO GRADUALLY DIMINISH LATE THIS EVENING AS HIGH PRESSURE
SLOWLY MOVES INTO THE REGION.

ALZ006-008>010-TNZ076-096-097-292200-
/O.EXT.KHUN.WI.Y.0007.161229T1800Z-161230T0300Z/
MADISON-MARSHALL-JACKSON-DE KALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...ALBERTVILLE...BOAZ...
GUNTERSVILLE...ARAB...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
LYNCHBURG...FAYETTEVILLE...WINCHESTER...SEWANEE...DECHERD...
ESTILL SPRINGS...COWAN
154 AM CST THU DEC 29 2016

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

* TIMING AND AREAS AFFECTED...HIGHER TERRAIN OF MADISON...
  MARSHALL...JACKSON AND DEKALB COUNTIES IN NORTH CENTRAL AND
  NORTHEAST ALABAMA ALONG WITH THE HIGHER ELEVATIONS IN LINCOLN...
  MOORE...AND FRANKLIN COUNTIES IN SOUTHERN MIDDLE TENNESSEE. THE
  WIND ADVISORY IS NOW IN EFFECT FROM NOON TO 9 PM CST.

* WINDS...NORTHWEST WINDS AROUND 20 TO 25 MPH...WITH GUSTS NEAR 35
  TO 40 MPH AT TIMES.

* IMPACTS...WINDS OF THIS MAGNITUDE WILL BLOW AROUND UNSECURED 
  LAWN ITEMS...AND MAKE DRIVING DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
475 
WWUS74 KHUN 292018
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
218 PM CST THU DEC 29 2016

...WIND ADVISORY REMAINS IN EFFECT THROUGH 9 PM CST THIS EVENING...

.NORTHWEST WINDS WILL BE IN THE 20 TO 25 MPH RANGE WITH GUSTS AROUND
35 TO 40 MPH AT TIMES THIS AFTERNOON AND EARLY EVENING...MAINLY IN
THE HIGHER ELEVATIONS OF SOUTHERN MIDDLE TENNESSEE INTO NORTH CENTRAL
AND NORTHEAST ALABAMA. WIND SPEEDS WILL THEN BEGIN TO GRADUALLY
DIMINISH LATE THIS EVENING AS HIGH PRESSURE SLOWLY MOVES INTO THE
REGION.

ALZ006-008>010-TNZ076-096-097-300300-
/O.CON.KHUN.WI.Y.0007.000000T0000Z-161230T0300Z/
MADISON-MARSHALL-JACKSON-DE KALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...ALBERTVILLE...BOAZ...
GUNTERSVILLE...ARAB...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
LYNCHBURG...FAYETTEVILLE...WINCHESTER...SEWANEE...DECHERD...
ESTILL SPRINGS...COWAN
218 PM CST THU DEC 29 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING AND AREAS AFFECTED...HIGHER TERRAIN OF MADISON...
  MARSHALL...JACKSON AND DEKALB COUNTIES IN NORTH CENTRAL AND
  NORTHEAST ALABAMA ALONG WITH THE HIGHER ELEVATIONS IN LINCOLN...
  MOORE...AND FRANKLIN COUNTIES IN SOUTHERN MIDDLE TENNESSEE. THE
  WIND ADVISORY IS IN EFFECT UNTIL 9 PM CST THIS EVENING.

* WINDS...NORTHWEST WINDS AROUND 20 TO 25 MPH...WITH GUSTS NEAR 
  35 TO 40 MPH AT TIMES. 

* IMPACTS...WINDS OF THIS MAGNITUDE WILL BLOW AROUND UNSECURED 
  LAWN ITEMS...AND MAKE DRIVING DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
594 
WWUS74 KHUN 300304
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
904 PM CST THU DEC 29 2016

...WIND ADVISORY HAS EXPIRED...

ALZ006-008>010-TNZ076-096-097-300415-
/O.EXP.KHUN.WI.Y.0007.000000T0000Z-161230T0300Z/
MADISON-MARSHALL-JACKSON-DE KALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...ALBERTVILLE...BOAZ...
GUNTERSVILLE...ARAB...SCOTTSBORO...FORT PAYNE...RAINSVILLE...
LYNCHBURG...FAYETTEVILLE...WINCHESTER...SEWANEE...DECHERD...
ESTILL SPRINGS...COWAN
904 PM CST THU DEC 29 2016

...WIND ADVISORY HAS EXPIRED...

NORTHWEST WINDS HAVE DIMINISHED THIS EVENING, AND ARE NOW BELOW THE
THRESHOLD REQUIRED FOR A WIND ADVISORY. ALTHOUGH THE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE, NORTHWEST WINDS ACROSS THE ENTIRE REGION
WILL REMAIN IN THE 5 TO 10 MPH RANGE OVERNIGHT, ALONG WITH A FEW
HIGHER GUSTS IN ELEVATED TERRAIN.

$$

70/DD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Dec 28, 11:56 AM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Dec 28, 11:56 AM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1156 AM CST Wed Dec 28 2016

.UPDATE...
For 18Z TAFS.

&&

.NEAR TERM...(Rest of Today)
Issued at 1102 AM CST Wed Dec 28 2016

Latest surface observations suggest that a warm front currently
extends from central AL nwwd through MS/AR and into a weak surface
low tracking eastward into the western Ozarks. Weak elevated
convection is already developing within a zone of enhanced lift in
vicinity of the warm front, with scattered showers now pushing east-
northeastward across northern MS/southwestern TN. Although this
activity will tend to dissipate as it moves further northeastward
into drier air and away from the axis of strongest low-level ascent,
a few light showers may begin to impact portions of northwest AL
within the next couple of hours. We have added a low POP for showers
to account for this, but have maintained increasing probabilities for
thunderstorms across the same region between 22-24Z.

Although southeasterly low-level flow has returned to the region, the
true warm sector airmass remains well south of our region as of
this writing, but should begin to surge rapidly northward this
afternoon -- marked by an increase in both dewpoints and low
cloudiness. Current forecast grids appear to have this advertised,
and will make no adjustments as temperatures should rapidly recover
into the u50s-m60s range immediately following passage of the warm
front.

.SHORT TERM...(Tonight through Friday)
Issued at 234 AM CST Wed Dec 28 2016

The 850 mb and surface cold front will track east through middle TN
and north AL during the late evening and overnight hours. In advance
of this, low levels will rapidly moisten as south-southwest flow
increases and the warm front/warm sector spread northward. The lack
of a well defined upper level shortwave will limit the amount of QG
forcing. However, this may also allow for more discrete storms to be
the dominant mode of convection. This does give me reservations on a
categorical POP, but will hold onto that at this time. Given deep
layer wind flow and shear will increase rapidly through the evening
(i.e. 850 mb flow will increase to 40-50kt across central and
northern MS into northern AL and middle TN with 60-70kt westerly flow
at 500 mb), there is concern for supercells in this environment.
Strongly curved low level hodographs will also increase SRH values
above 300 m2/s2. Then the question is instability and whether storms
will be based at the surface or aloft. Surface dew points of 55-60
degrees will advect into northern AL and southern TN during the
evening hours. However, there is a large difference between the NAM
and GFS regarding CAPE in model soundings. In previous days, elevated
instability appeared sufficient for elevated convection. The new NAM
suggests a greater risk for storms to be rooted near the surface with
CAPE values exceeding 500 j/kg, especially south and southwest of our
forecast area. Agree with the SPC marginal risk area, although the
risk may be greatest south of the TN river and could extend further
east before 12Z Thursday. Will mention the risk of severe in the
updated HWO with the given uncertainty.

Rather strong cold advection will bring much chillier weather on
Thursday and Friday. On Thursday, the pressure gradient and momentum
transfer should produce wind gusts in excess of 25 mph at some
locations. After lows in the upper 20s to lower 30s, temperatures
should only reach the 40s on Friday, and upper 30s atop the higher
elevations of the Cumberland Plateau in TN.

.LONG TERM...(Saturday through Tuesday)
Issued at 234 AM CST Wed Dec 28 2016

By this point in the forecast, a mid-level shortwave trough moving
within the polar jet will be located over the Great Lakes. Further
south, within the subtropical jet the first in a series of mid-level
shortwave troughs will be moving along the Southern Plains on
Saturday morning. The cool and dry surface airmass in place across
the Southeast along with the dry profile aloft will slow the
saturation taking place as this trough moves closer. The resulting
return southern low-level flow and overrunning Pacific moisture from
the subtropical jet will gradually saturate the environment. As this
occurs, wet bulb temperatures within the vertical column still show
the possibility of some ice pellets during the late morning hours on
Saturday but should be isolated with mostly rainfall expected. The
models do continue to slow the approach of shower activity until late
morning which should also mitigate frozen precipitation.

Then, as the profile aloft saturates, isentropic lift and weak PVA
should combine to create light rain showers during the afternoon and
evening making for a cool and wet New Year's Eve. Temperatures
should hold in the low to mid 40s before warm air advection and
another shortwave trough lifts a warm front towards northern Alabama
on Sunday. As a result of the location of the warm front, low amount
of instability, and modest to high shear, have included a mention of
thunderstorms along with the prevailing shower activity. Current
model output is also showing curved hodographs which could mean
discrete cells along/near the warm front. Typically this could mean
a possible damaging wind to tornado threat, but not enough
confidence to include in the forecast for now due to model
variability with this scenario.

The models have trended further south with the highest amount of
moisture return on Saturday through the Monday time frame which
keeping the highest amount of rainfall to the south. Because of this
have trended lighter on amounts of rainfall (1-2 inches), but with
the approach of the warm core trough for Monday will retain the high
POPs from the Superblend. The trajectory of this trough continues to
shift north from its previous track from a cutoff low just off Baja
California to the Central Plains and Midwest with highest diffluence
aloft over the Midwest/OH River Valley. Thunderstorms still look
possible with low instability and high shear present within the
environment. Given the trend in the trough trajectory and
thermodynamic profile have kept the overall threat of thunderstorms
lower than the chance for precip.

Due to the prolonged period of warm air advection, temperatures will
hold above normal in the 50s for lows and close to 60 for Sunday
through Tuesday. An elongated longwave trough may bring an
additional chance for precipitation on day 7/8, but with timing
differences between models due to its trajectory, further continuity
is required to include more than the schc POPs in the Superblend for

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1156 AM CST Wed Dec 28 2016

VFR conditions currently in place at HSV/MSL will continue this aftn,
although nwd moving warm front and increasing southerly winds will
coincide with an increase in stratocu by 28/21Z. Rapid nwd return of
moisture in advance of an approaching cold front will lead to lower-
level saturation and development of MVFR stratus in the 2500-3500 ft
layer around sunset, with threat for prefrontal shra/tsra increasing
during this period as well. Main convective event should occur ahead
of cold front -- likely impacting MSL/02-06Z and HSV/03-07Z with
prevailing tsra and MVFR vsby indicated in this time range. Cold
front should clear the MSL/HSV terminals by 06/07Z respectively, with
an abrupt end to pcpn coincident with a pronounced wind shift to nnw.
Lingering low stratus clouds will lift by 29/14Z, with gusty nw flow
on the order of 15g25 kts anticipated late tomorrow morning.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...70/DD
SHORT TERM...17
LONG TERM...SL.77
AVIATION...70/DD

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Dec 28, 11:23 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1123 AM CST WED DEC 28 2016

ALZ001>010-016-TNZ076-096-097-290615-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1123 AM CST WED DEC 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD
FRONT APPROACHES THE TENNESSEE VALLEY FROM THE WEST. SOME OF THESE
STORMS COULD BE SEVERE...ESPECIALLY OVER NORTHWEST AND NORTH
CENTRAL ALABAMA. DAMAGING WIND GUSTS OVER 60 MPH...BRIEF TORNADOES...
HEAVY RAINFALL...AND SMALL HAIL ARE THE PRIMARY IMPACTS FROM THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A THREAT FOR THUNDERSTORMS FROM THIS PARTICULAR SYSTEM SHOULD END
DURING THE EARLY MORNING HOURS ON THURSDAY.

AN ADDITIONAL CHANCE FOR THUNDERSTORMS IS FORECAST ON SUNDAY THROUGH
MONDAY NIGHT AS ANOTHER FRONTAL SYSTEM APPROACHES THE REGION. THE
PRIMARY IMPACT WILL BE GUSTY WINDS TO 50 MPH AND HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THIS EVENING AND INTO THE LATE NIGHT.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 5:11 PM CSTSpecial Weather StatementHUNLauderdale49 min
Dec 28, 5:39 PM CSTSevere Thunderstorm WarningHUNLauderdale36 min

Nearby

Wind Advisories in Alabama, 2016Wind Advisories in Tennessee, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.